Alert archive / North Carolina / Beach Hazards Statements in 2019
Beach Hazards Statement 36, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 21, 2019, 8:15 PM EDT for Carteret County, Dare County, Hyde County, North Carolina. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2019, 8:15 PM EDT (00:15 UTC)
- Expired
- Sep 22, 2019, 8:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC, Hyde County, NC
The radar
The Morehead City radar (KMHX), 92 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
168 WHUS42 KMHX 220015 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 815 PM EDT Sat Sep 21 2019 ...HIGH THREAT OF RIP CURRENTS CONTINUES THROUGH SUNDAY... .Lingering long period swell energy will continue to produce a high threat of rip currents through Sunday. NCZ196-203>205-221300- /O.EXP.KMHX.BH.S.0035.000000T0000Z-190922T0000Z/ /O.NEW.KMHX.BH.S.0036.190922T0015Z-190923T0000Z/ East Carteret-Northern Outer Banks-Ocracoke Island- Hatteras Island- 815 PM EDT Sat Sep 21 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING... The National Weather Service in Newport/Morehead City has issued a Beach Hazards Statement, which is in effect through Sunday evening. * HAZARDS...High risk for dangerous rip currents. * LOCATIONS...Beaches along the Outer Banks. * TIMING AND TIDES...The most likely time for dangerous rip currents is several hours either side of low tide, which occurs around 8 AM Sunday. * SURF HEIGHT...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
2 follow-up statements
155 WHUS42 KMHX 220748 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 348 AM EDT Sun Sep 22 2019 ...HIGH THREAT OF RIP CURRENTS CONTINUES TODAY... .Lingering long period swell energy will continue to produce a high threat of rip currents today. NCZ196-203>205-222000- /O.CON.KMHX.BH.S.0036.000000T0000Z-190923T0000Z/ East Carteret-Northern Outer Banks-Ocracoke Island- Hatteras Island- 348 AM EDT Sun Sep 22 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...High risk for dangerous rip currents. * LOCATIONS...Beaches along the Outer Banks. * TIMING AND TIDES...The most likely time for dangerous rip currents is several hours either side of low tide, which occurs around 8 AM Sunday. * SURF HEIGHT...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
350 WHUS42 KMHX 221457 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 1057 AM EDT Sun Sep 22 2019 ...HIGH THREAT OF RIP CURRENTS CONTINUES TODAY... .Lingering long period swell energy will continue to produce a high threat of rip currents today. NCZ196-203>205-230000- /O.CON.KMHX.BH.S.0036.000000T0000Z-190923T0000Z/ East Carteret-Northern Outer Banks-Ocracoke Island- Hatteras Island- 1057 AM EDT Sun Sep 22 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...High risk for dangerous rip currents. * LOCATIONS...Beaches along the Outer Banks. * TIMING AND TIDES...The most likely time for dangerous rip currents is several hours either side of low tide, which occurs around 8 AM Sunday. * SURF HEIGHT...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 21, 6:14 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Sep 21, 6:14 PM EDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
614 PM EDT Sat Sep 21 2019
.SYNOPSIS...
High pressure centered overhead will slowly drift offshore
tonight and tomorrow, keeping the area seasonable and dry. A
dry cold front will cross the area Tuesday with high pressure
building back in through the rest of the work week.
&&
.NEAR TERM /TONIGHT/...
As of 615 PM Sat...No significant changes needed to previous
forecast for update. High pressure overhead will slowly move
offshore tonight with dry conditions expected. Clear and calm
conditions will again allow for excellent radiational cooling
conditions, though slightly higher low level heights will keep
lows a few degrees warmer than this morning. Expect lows in the
upper 50s to low 60s inland, and the low to mid 60s along the
coast. Some patchy fog inland will be possible with clear skies
and calm winds.
&&
.SHORT TERM /SUNDAY/...
As of 220 PM Sat...Light southerly flow will develop tomorrow
with high pressure just offshore. Low level heights continue to
build which will support highs a few degrees warmer than today,
reaching the low to mid 80s across the region.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
As of 220 PM Saturday...A robust shortwave approaches the area
Monday and crosses the area Monday night into Tuesday with an
attendant cold front moving across the area late Tuesday.
Moisture still looks limited with best dynamics staying north of
the area and guidance is showing little to no precip at this
time and will keep minimal PoPs in the forecast.
Dry and warm conditions continue through the rest of the week
as high pressure builds back into the area Tuesday night and
Wednesday then slides offshore Wednesday night. Temps are
expected to be near to a few degrees above normal Tuesday and
Wednesday. SW flow will bring additional warming Thursday and
possibly into Friday. A cold front approaches the area late in
the week but guidance not in best agreement as to when it will
push through the area with EC on the faster side pushing the
front through Friday and GFS/CMC later in the weekend.
&&
.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
Short Term /through Sunday/...
As of 615 PM Sat...Clear skies and calm winds will allow for
good radiational cooling conditions again tonight, which will
lead to the possibility of MVFR fog and possible brief IFR fog
at sites, with best chances at PGV. Radiational fog will burn
off quickly Sunday morning, with VFR conditions returning along
with clear skies and light southerly winds.
Long Term /Sunday night through Thursday/...
As of 220 PM Saturday...Pred VFR conditions expected through
the long term with high pressure dominating much of the period.
Could see patchy shallow ground fog during the early morning
hours as good radiational cooling conditions will be present. A
cold front is progged to push across rtes Tuesday but moisture
will be limited and precip chances remain low.
&&
.MARINE...
Short Term /through Sunday/...
As of 615 PM Sat...Latest obs show variable winds WSW to SE 5-10
kt with seas 3-6 ft, highest across the central waters. Will
drop SCA for the northern and southern waters with seas now
below 6 ft. SCA continues into tonight for the central waters
with lingering swell energy.
High pressure over the area will slide offshore tonight, which
will allow for light southerly flow to develop...highest over
the northern waters where winds 10-15 kts are possible. Then
tomorrow, winds will briefly turn to the west and then back to
the south becoming 5-15 kts. Seas subside to 3-5 ft late tonight
and 2-4 ft Sunday.
Long Term /Sunday night through Thursday/...
As of 240 PM Saturday...High pressure will be centered offshore
Sunday night and Monday with S to SW around 5-15 kt. A cold
front is progged to push across the water Tuesday with winds
becoming N to NE around 10 kt. High pressure migrates across the
area Tuesday night and Wednesday with wind around 10 kt
gradually veering to E to SE by late in the day.
Seas will be around 2-4 ft Sunday night into Monday, then build
to 3-6 ft late Monday through Wednesday as swell from TC Jerry
move into the waters.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ196-
203>205.
MARINE...Small Craft Advisory until 2 AM EDT Sunday for AMZ152-154.
&&
SYNOPSIS...MHX
NEAR TERM...CQD/SGK
SHORT TERM...SGK
LONG TERM...SK/MS
AVIATION...SK/CQD/SGK
MARINE...SK/CQD/SGK
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Sep 21, 6:05 PM EDT, 2 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 605 PM EDT Sat Sep 21 2019 NCZ029-044>047-079>081-090>092-094-193-194-198-222215- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 605 PM EDT Sat Sep 21 2019 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-199-222215- West Carteret-Coastal Onslow- 605 PM EDT Sat Sep 21 2019 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There will be an enhanced Rip Current Risk through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203>205-222215- Northern Outer Banks-Ocracoke Island-Hatteras Island- 605 PM EDT Sat Sep 21 2019 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-222215- East Carteret- 605 PM EDT Sat Sep 21 2019 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING NORTH OF CAPE LOOKOUT... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There will be an enhanced Rip Current Risk through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.